Funnel Cloud, Dallas
- When
- July 19, 5:15 PM CST
- Where
- Dallas County, 1.7 mi WSW of Hadden Hill
- Reported by
- Trained Spotter
- Coordinates
- 41.610, -93.860
Brief, weak funnel cloud.
High pressure was situated just northeast of the area with diurnally forced cumulus. Increased thermal advection created enough instability for a couple brief funnel clouds to develop in the vicinity of the Des Moines metro.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DMX wrote it up.
High pressure was situated just northeast of the area with diurnally forced cumulus. Increased thermal advection created enough instability for a couple brief funnel clouds to develop in the vicinity of the Des Moines metro.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Jul 19, 2:09 PM CST, 3 hours 6 minutes earlier.
Area Forecast Discussion National Weather Service Des Moines IA 309 PM CDT Mon Jul 19 2021 .DISCUSSION.../Tonight through Monday/ Issued at 308 PM CDT Mon Jul 19 2021 Warming temperatures through the week and increasing humidity main forecast concern. Currently, surface ridge resides just northwest of Iowa this afternoon with light northeast flow across the state. Temperatures are a few degrees warmer than yesterday as the thermal ridge across the Plains slowly edges toward the state. Will see more of the same tonight as the last several night with the potential for low lying fog with seasonable readings and light winds as surface ridge slides across the state. The ridge continues to slide southeast on Tuesday with flow becoming more south to southwest with time. As the thermal ridge continues to approach the state, temperatures continue to warm a few degrees more. The low level jet converges just northeast of the forecast area on Tuesday night supporting convection in Minnesota into far northeast Iowa. This is expected to remain mostly to the northeast of the forecast area overnight, however it's not out of the question that it may clip far northeast portions of the forecast area. As the week continues, warm advection persists with readings climbing into the 90s by the late work week and weekend. As dewpoints also rise, heat index values are expected to climb to around 100 or even higher. Near advisory criteria are expected with possible headlines into the weekend. There is some indication of a cold front by Sunday with some threat of convection, however the bulk of forcing remains northeast of the state with only isolated to scattered convection expected at this point. && .AVIATION.../For the 18Z TAFS through 18Z Tuesday afternoon/ Issued at 1235 PM CDT Mon Jul 19 2021 Relatively good aviation weather with widespread VFR conditions for much of the period. Exception is with overnight low lying fog in many areas which is expected to rapidly burn off after sunrise on Tuesday. Surface winds will be light and variable. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && DISCUSSION...Cogil AVIATION...Cogil
Hazardous Weather Outlook National Weather Service Des Moines IA 140 PM CDT Mon Jul 19 2021 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-201845- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- 140 PM CDT Mon Jul 19 2021 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...This afternoon and tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Heat index values could exceed 100 degrees by the end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The Des Moines radar (KDMX), 18 km away, was scanning. The volume nearest the first event began at 23:18 UTC.
2 funnel cloud. Local standard time, as filed.
Brief, weak funnel cloud.
A brief, weak funnel cloud.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2021Every state in 2021This day in weather historyWarnings in Iowa, July 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 971576, 971577.